Virginia, 2007Winter Weather in Virginia, February 25, 2007
February 25, 2007 · NWS AKQ · 4 events in 4 counties and zones
Low pressure developed on a warm front as it pushed north through the Mid Atlantic States on February 25, 2007. As the system moved through the area, a mix of snow, sleet, and ice fell over portions of east central Virginia.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure developed on a warm front as it pushed north through the Mid Atlantic States on February 25, 2007. As the system moved through the area, a mix of snow, sleet, and ice fell over portions of east central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 24, 8:00 PM EST, 4 hours earlier.
Area forecast discussion, Feb 24, 8:00 PM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
800 PM EST SAT FEB 24 2007
.SHORT TERM UPDATE /REST OF TONIGHT/...
SPOTTY LIGHT PCPN STARTING TO MOVE INTO WESTERN SLOPES
APPALACHIANS THIS EVE ON FRINGE OF MAIN BATCH MOVING NE THROUGH
OHVLY. FINGER OF ISENTROPIC LIFT/MID LVL FRONTOGENETIC FORCING
WILL DEVELOP ACRS CNTRL VA BY AROUND MIDNIGHT AND WILL BRING
INCREASING PCPN CHANCES MAINLY ACRS NORTHERN FORECAST AREA DURING
EARLY SUNDAY MORN. EVENING REGIONAL UPPER AIR SOUNDINGS SHOW VERY
DRY LOW/MID LEVELS (BLO 650 MB) AND SFC DEW POINTS STILL MAINLY IN
THE UPR TEENS/L20S. SO WILL LIKELY TAKE A WHILE FOR MEASURABLE
PCPN TO REACH THE GROUND BUT ALSO A GOOD DYNAMIC COOLING POTENTIAL
AS PCPN FALLS. SO ANY LIQUID PCPN THAT FALLS INITIALLY WILL
TRANSITION OVER TO FROZEN AND FREEZING PCPN AS SPREADS ACRS
NORTHERN HALF OF FORECAST AREA IN THE PREDAWN HOURS.
HAVE MADE SOME MINOR ADJUSTMENTS TO WINTER WEATHER ADVISORY BASED
ON LTST MODEL AND OBSERVATIONAL TRENDS. TOOK OUT MATHEWS AND
GLOUCESTER COUNTIES AND ADDED IN AMELIA COUNTY MAINLY BASED ON
MODEL PROJECTIONS OF SFC WET BULB TEMPS AND LOW LVL THICKNESSES.
ALSO SEGMENTED THE WSW TO HIGHLIGHT THE MAIN THREAT AREA N+W OF
RIC WITH .1-.2 ACCUMULATION AND LESS THAN .1 ACCUM S+E OF RIC.
&&
.PREV DISCUSSION...
/ISSUED 321 PM EST SAT FEB 24 2007/
SHORT TERM /TONIGHT THROUGH SUNDAY/...
CURRENTLY ON THE VIS SAT AND OBS...BARELY ANY CLOUD COVER HAS
ENTERED THE CWA...HOWEVER WE LOOK FURTHER OFF TO THE WEST AND WE
SEE A LARGE AREA OF LOW PRES WHICH HAS AFFECTED MUCH OF THE
CENTRAL US TODAY IS EXITING THE CENTRAL PLAINS AND PUSHING TOWARD
THE APPALCAHIANS. MAIN STORY FOR THIS FORECAST PERIOD IS TONIGHTS
WINTRY MIX OF PRECIP OVER THE NRN SECTION OF THE FORECAST AREA.
HAVE ISSUED A WINTER WX ADVSY FOR NRN TIER OF FA...EXCEPT FOR THE
ERN SHORE (WHICH AN SPS WAS ISSUED FOR). SFC TEMPS WILL BE A FEW
DEGREES BLW FRZ AS MOISTURE FROM SYS ENTERS THIS AREA. MODEL
SOUNDINGS DIFFER OVER THIS REGION IN THAT NAM IS TRENDING SLIGHTLY
WARMER THAN PREVIOUS RUNS...WHILE GFS KEEPS HINTING AT PERIODS OF
SLEET AND FREEZING RAIN WHICH WILL MIX WITH RAIN BEFORE WARMING
TO ALL RAIN BY LATE MORN. AND THOUGH QPF IS TRENDING LIGHTER
EARLIER ON DURING EVENT...THE ADVISORY AREA COULD SEE AROUND ONE
TO 2 TENTHS OF A THIN GLAZE OF ICE ACCUMULATE WHICH WILL OF COURSE
HAVE AN IMPACT ON TRAVEL CONDS.
MOISTURE TAKES LONGER TO REACH THE ERN SHORE...AND BY THIS TIME
TEMPS WILL BE WARMING FROM THEIR BLW FREEZING LOWS...HOWEVER A
LIGHT WINTRY MIX IF STILL POSSIBLE LATE IN THE MORN/EARLY AFTN.
BY EARLY SUN AFTN SFC TEMPS RISE ABOVE FREEZING FOR THE ENTIRE
FA....ALLOWING A TRANSITION TO PLAIN RAIN FOR THE REST OF THE AFTN.
LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
BY SUNDAY EVENING SFC LOW PRES BEGINS TO MOVE OFFSHORE...AND PULLS
FURTHER AWAY FROM THE REGION EARLY MONDAY. ANOTHER LOW AND ASSOC
UPR TROF LINGER OVER THE GREAT LAKES REGION...AND THOUGH WE SHOULD
STAY DRY AS THIS SECOND LOW DOES NOT CROSS THE AREA...THE CLOUDS
WILL NOT CLEAR OUT FOR EARLY NEXT WEEK...AS UPR LOW SWINGS THROUGH
THE MID ATLANTIC ON WED. TEMPS WILL REMAIN AROUND NORMAL AND EVEN
A FEW DEGREES ABV NORMAL THRU THU/FRI. FEW CHANGES TO EXTENDED ATTM.
AVIATION /20Z-18Z/...
VFR CONDITIONS TODAY. MVFR CONDITIONS EXPECTED TO DEVELOP LATE
TONIGHT/EARLY SUNDAY AS CEILINGS GENERALLY LOWER IN ADVANCE OF THE
LOW PRESSURE SYSTEM. ALSO EXPECT SOME FZRA- TO DEVELOP FOR RIC AND
SBY. PHF...ORF...AND ECG ARE EXPECTED TO BE WARM ENOUGH FOR ALL RA-.
VSBYS EXPECTED TO REMAIN AOA 6 MI...BUT COULD SEE SOME VSBYS FALL TO
4-5 MI.
MARINE...
WINDS HAVE GONE BELOW SCA TODAY...AND WILL REMAIN FAIRLY LIGHT THRU
MIDDAY SUNDAY. SOUTHERLY WINDS INCREASE SUNDAY AFTERNOON IN ADVANCE
OF THE FRONT. HAVE PUT UP SCA FOR THE SOUTHERN AND MID CHESAPEAKE
BAY...CURRITUCK SOUND AND THE SOUTHERN COASTAL WATERS BASED ON WINDS
IN THE 20-25 KT RANGE. COULD SEE SOME GUSTS TO 30KT LATE SUNDAY.
WINDS WILL BUILD WAVES IN THE LOWER BAY TO AROUND 4 FEET LATE
SUNDAY. STRONGER SURFACE WINDS WILL WORK THEIR WAY NORTH...AND HAVE
AN SCA FOR ALL OF THE ATLANTIC COASTAL WATERS THRU LATE SUNDAY NIGHT.
WAVES ARE EXPECTED TO BE IN THE 5-7 FOOT RANGE FOR THE COASTAL
WATERS OVERNIGHT SUNDAY. SFTER MONDAY...WINDS AND SEAS GRADUALLY
DIMINISH AS HIGH PRESSURE DOMINATES THROUGH THURSDAY.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EST
SUNDAY FOR VAZ048-049-061>064-068>078-083-085.
MARINE...SMALL CRAFT ADVISORY FROM 3 PM SUNDAY TO 6 AM EST MONDAY FOR
ANZ654-656-658.
SMALL CRAFT ADVISORY FROM 11 PM SUNDAY TO 6 AM EST MONDAY FOR
ANZ650-652.
SMALL CRAFT ADVISORY FROM 3 PM TO 11 PM EST SUNDAY FOR
ANZ631>633.
&&
SHORT TERM UPDATE...CULLENHazardous weather outlook, Feb 24, 3:35 PM EST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
335 PM EST SAT FEB 24 2007
ANZ630>633-650-652-654-656-658-670-NCZ012>017-030>032-102-VAZ060-
065>068-079>082-087>098-252045-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
335 PM EST SAT FEB 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC
COASTAL WATERS...CURRITUCK SOUND...NORTHEAST NORTH CAROLINA...THE
MID ATLANTIC OFFSHORE WATERS...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MDZ021>025-VAZ099-100-252045-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
335 PM EST SAT FEB 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND AND SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
PRECIPITATION WILL MOVE INTO THE AREA EARLY SUNDAY MORNING AS A
LOW PRESSURE SYSTEM TRACKS INTO THE GREAT LAKES REGION. WITH
TEMPERATURES AT OR JUST BELOW FREEZING IN THE MORNING...THERE IS A
CHANCE FOR A MIX OF LIGHT FREEZING RAIN AND SLEET...ALSO MIXING
WITH RAIN LATE BEFORE TRANSITIONING TO ALL RAIN BY LATE
MORNING/EARLY AFTERNOON. PLEASE SEE STATEMENT WBCSPSAKQ FOR MORE
DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER SPOTTER ARE
ENCOURAGED TO CALL IN WITH ANY REPORTS.
VAZ048-049-061>064-069>078-083>086-252045-
FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-
335 PM EST SAT FEB 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND
SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A WINTRY MIX OF PRECIPITATION WILL MOVE INTO THE AREA EARLY SUNDAY
MORNING...FOR WHICH A WINTER WINTER ADVISORY HAS BEEN ISSUED. WITH
TEMPERATURES JUST BELOW FREEZING...EXPECT PERIODS OF FREEZING RAIN
...AND SLEET...POSSIBLY MIXED WITH RAIN LATE...BEFORE
TRANSITIONING TO ALL RAIN BY LATE MORNING. PLEASE SEE STATEMENT
WBCWSWAKQ FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER SPOTTER ARE
ENCOURAGED TO CALL IN WITH ANY REPORTS.
33
In the hours before
Special weather statement, Feb 24, 9:52 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
952 PM EST SAT FEB 24 2007
MDZ021>025-VAZ099-100-251000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
952 PM EST SAT FEB 24 2007
...A WINTRY MIX OF PRECIPITATION POSSIBLE SUNDAY MORNING...
A WINTRY MIX OF PRECIPITATION WILL MOVE INTO THE EASTERN
SHORE BY EARLY SUNDAY MORNING. PERIODS OF A SLEET...FREEZING
RAIN...AND RAIN WILL MIX WITH SURFACE TEMPERATURES AT OR JUST
BELOW FREEZING. LITTLE TO NO ACCUMULATION IS EXPECTED...AND THE
PRECIPITATION WILL TRANSITION TO ALL RAIN AS TEMPERATURES WARM BY
LATE MORNING/EARLY AFTERNOON TO ABOVE FREEZING.
MOTORISTS SHOULD USE CAUTION ON THE ROADS SUNDAY MORNING IF
TRAVELING IN THESE AREAS...AND CLOSELY MONITOR FORECASTS FOR
FUTURE UPDATES.
CULLEN
Winter Weather, Caroline
- When
- February 25, 12:00 AM EST to 10:00 AM EST
- Where
- Caroline forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.027, -77.347 (the zone’s center; the record gives no point)
Up to an inch and a half of snow and sleet fell.
Winter Weather, Essex
- When
- February 25, 12:00 AM EST to 10:00 AM EST
- Where
- Essex forecast zone
- Reported by
- Department of Highways
Up to an inch of snow and sleet fell.
Winter Weather, Westmoreland
- When
- February 25, 12:00 AM EST to 10:00 AM EST
- Where
- Westmoreland forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.113, -76.800 (the zone’s center; the record gives no point)
Three inches of snow fell.
Winter Weather, Louisa
- When
- February 25, 12:00 AM EST to 10:00 AM EST
- Where
- Louisa forecast zone
- Reported by
- Department of Highways
Three inches of snow fell.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Delaware, February 25 to 26, 20072 deaths · 24 injured · 4 events
- Winter Storm and Winter Weather in Michigan, February 25 to 26, 20071 death · 8 events
- High Wind in Tennessee, February 25, 2007$160,000 · 60 kt wind · 9 events
- Lightning Strikes in Tennessee, February 25, 2007$150,000 · 2 events
- Strong Wind in South Carolina, February 25, 2007$70,000 · 7 events
- Flooding in Indiana, February 25 to 28, 2007$30,000 · 3 events
- High Wind in North Carolina, February 25, 2007$30,000 · 60 kt wind · 2 events
- Heavy Snow and High Wind in California, February 25 to 27, 2007$27,000 · 53 kt wind · 4 events
- Winter Storm and Winter Weather in New Jersey, February 25 to 26, 200721 events
- Blizzard and Ice Storm in Illinois, February 25 to 26, 200718 events
- Strong Wind in Georgia, February 25, 2007$20,000 · 2 events
- Winter Storm in Wisconsin, February 25, 200715 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17727, 17728, 17729, 17730.